# SDR 252TR0018

- Difficulty date: March 28, 2004
- Submitted: April 22, 2004
- Operation: Air carrier
- Aircraft: N252TR
- Make and model: Boeing 737228
- Aircraft serial: 23001
- Aircraft time: 40,160 hours, 31,612 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 215201
- Part serial: 2013
- Condition: Failed
- Location: Air Distribution
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE/MORE LIKE ELECTRICAL FUMES/CABIN & FLIGHT DECK. RECIRCULATION (GASPER) FAN PLACED IN OFF POSITION.  QUICK REFERENCE HANDBOOK COMPLETED, FUMES SUBSIDING.  CHECKED SYS PER MM 21-00-01.  ALL SYSTEMS CHECK OK, INCLUDING "RECIRCULATION" GASPER FAN.  NO FUMES NOTED.  SIX SEGMENTS FLOWN, APX. 9 HRS FLT TIME.  GASPER FAN INOPERATIVE.  REPLACED GASPER FAN PER MM 21-42-21.  UPON REMOVAL, VERBALLY CONFIRMED BY MX THAT THE BEARINGS IN THE GASPER FAN MOTOR WERE ROUGH & BINDING.  THE GASPER FAN IS PRESENTLY BEING PROCESSED INTO REPAIR SHOP WITH A TEAR DOWN REPORT FORTHCOMING. RECEIVED THE TEAR DOWN REPORT:  FAN WAS DIRTY, BEARINGS WERE WORN TO FAILURE CAUSING IMPELLER TO RUB THE INLET SHROUD. ROTOR RUBBED THE STATOR.
